Key result
Naloxone resolves transient Brugada type 1 ECG pattern triggered by heroin and ethanol overdose.
Case Report (n=1)
Heroin overdose with concomitant alcohol use is a possible cause of Brugada phenocopy that can resolve with naloxone treatment.
Opiate intoxication may induce transient Brugada phenocopy; single case extends triggers but leaves management implications open.
Brugada phenocopy describes conditions with Brugada-like ECG pattern but without true congenital Brugada syndrome. We report a case of 44-year-old man with no known medical history who presented with loss of consciousness. Toxicology screening was positive for opiates and high serum alcohol level. His initial ECG showed Brugada type 1 pattern which resolved after several hours of observation and treatment with continuous naloxone infusion. Patient regained his consciousness and disclosed heroin abuse and drinking alcohol. This case highlights the heroin overdose as a possible cause of Brugada phenocopy.
No takes yet. Share an insight, caveat, or question.
Rambod et al. (2014) conducted a case report in Brugada phenocopy (n=1). Ethanol and heroin overdose was evaluated on Brugada type 1 ECG pattern. Heroin and ethanol overdose can cause a transient Brugada type 1 ECG pattern (Brugada phenocopy) that resolves with naloxone treatment.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: